MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX-HYBRID 4X16MM VARIABLE ANGLE SELF-DRIL.SCRW; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US REFLEX-HYBRID 4X16MM VARIABLE ANGLE SELF-DRIL.SCRW; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48644016
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot for this device has been provided as 57c or 6gr.Device remains implanted in the patient.
 
Event or Problem Description
It was reported that the reflex hybrid variable screw of the reflex hybrid cervical plate has passed over the plate, breaking the safety ring.The event was noticed during a post-operative ct scan.No adverse consequences were reported at this time.Plans for revision surgery are not known at this time.This record captures the reflex hybrid variable screw.
 
Event or Problem Description
It was reported that the reflex hybrid variable screw of the reflex hybrid cervical plate has passed over the plate, breaking the safety ring.The event was noticed during a post-operative ct scan.No adverse consequences were reported at this time.There are no plans for revision at this time.This record captures the reflex hybrid variable screw.
 
Additional Manufacturer Narrative
As the device is implanted in the patient, visual and functional evaluation could not be performed.Device history records were reviewed for the two potential lot numbers, and no relevant issues were identified.Complaint history was reviewed for both two potential lot numbers, and no similar complaints were identified.There were no complications during the initial surgery.Surgeon felt that the screws were below the spring bar and the plate¿s locking mechanism was in the locked position but it could not be confirmed by the x-ray images.Screw holes were prepared using awl, all in guide was not used.Surgery was not performed at a difficult angle.Plate was not bent.Patient did not experience a fall post initial surgery.Patient's bone quality appeared normal, without osteoporosis and not particularly hard/ solid.An exact cause of the reported event could not be determined.Potential causes include: fatigue of construct prior to or beyond the expected life may result in screw back out.Drill guide/aiog was not used to correct screw trajectory.User error.Inadequate plate bending/notching, resulting in screw hole plate deformation.User error, locking ring was damaged on screw installation, not noticed or ignored.User error, inadequate screw hole preparation/hard bone, resulting in high screw purchase.Locking ring closing over the bone screw head was not verified.User error, final tightening screwdriver was not used to prevent stripping.Poor bone quality, patient pathology (i.E smoker, diabetic).Too much instantaneous loading/fatigue on construct resulting in screw backing out.

Brand Name
REFLEX-HYBRID 4X16MM VARIABLE ANGLE SELF-DRIL.SCRW
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key12084701
Report Number0009617544-2021-00117
Device Sequence Number3323365
Product Code KWQ
UDI-Device Identifier04546540534699
UDI-Public04546540534699
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K063430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48644016
Device Catalogue Number48644016
Device Lot Number57C OR 6GR
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/31/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1